Affordable Access

[Coronary complications of Horton's disease: precipitating role of corticoids?].

Authors
  • Auplat, P
  • Janin-Manificat, L
  • Marchal, G
  • Besancentot, J F
  • Cortet, P
Type
Published Article
Journal
La semaine des hôpitaux : organe fondé par l'Association d'enseignement médical des hôpitaux de Paris
Publication Date
May 03, 1984
Volume
60
Issue
19
Pages
1353–1354
Identifiers
PMID: 6326327
Source
Medline
License
Unknown

Abstract

We report the case of an 85-year-old man with perfectly controlled hypertension and coronary insufficiency who presented with typical giant cell arteritis (GCA). Thirty-six hours after initiation of prednisolone therapy (1 mg/kg/d), acute coronary insufficiency with non-transmural infarction occurred. Outcome was favorable despite disturbances in heart rhythm. A review of the literature disclosed five cases of myocardial infarction related to GCA, confirmed upon pathological examination. Three out of five myocardial infarctions occurred between the third and seventh treatment days. These findings suggest that corticosteroids may be responsible for coronary complications which arise during the first days of GCA treatment. Furthermore, they justify close monitoring during the initial phase of treatment in patients with coronary diseases.

Report this publication

Statistics

Seen <100 times